Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 89, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 14, 2006, 2:01 PM MST for Pima County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 2:01 PM MST (21:01 UTC)
- Expired
- Aug 14, 2006, 3:00 PM MST
- In force
- 59 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 35 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 142103
FFWTWC
AZC019-142300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
201 PM MST MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...TUCSON...GREEN VALLEY
* UNTIL 400 PM MST
* AT 154 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF STRONG THUNDERSTORMS NEAR SAHUARITA AND GREEN VALLEY AS
WELL AS THE CATALINAS AND FOOTHILLS TO REDINGTON PASS AREA. THESE
STORMS WERE GENERATING HEAVY RAINFALL IN EXCESS OF 1.5 INCHES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
WASHES...STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER LOW LYING SPOTS.
LAT...LON 3181 11107 3185 11065 3244 11056 3251 11070
3250 11102
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 142135
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
229 PM MST MON AUG 14 2006
AZC019-142300-
PIMA AZ-
229 PM MST MON AUG 14 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
EASTERN PIMA COUNTY...
AT 225 PM MST...STRONG THUNDERSTORMS WERE GENERATING VERY HEAVY
RAINFALL IN THE SAHUARITA AND RITA RANCH AREAS...AS WELL AS
REDINGTON PASS AND EAST TUCSON. RADAR RAINFALL ESTIMATES EXCEEDED 2
INCHES JUST NORTHEAST OF SAHUARITA. DEVELOPMENT CONTINUED ACROSS
MUCH OF THE AREA...WITH INDIVIDUAL STORM MOVEMENT NEARLY STATIONARY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3181 11107 3185 11065 3244 11056 3251 11070
3250 11102
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 142259
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
359 PM MST MON AUG 14 2006
AZC019-142306-
PIMA AZ-
359 PM MST MON AUG 14 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST FOR EASTERN PIMA
COUNTY...
AT 352 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS THAT WERE PRODUCING HEAVY RAIN OVER MAINLY EASTERN
PORTIONS OF THE TUCSON METRO AREA HAVE DIMINISHED. THEREFORE THE
FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST. SOME WATER WILL
CONTINUE TO FLOW IN WASHES..ESPECIALLY ON THE SOUTH AND EAST SIDE OF
TOWN FOR ANOTHER HOUR OR TWO...THEREFORE MOTORISTS SHOULD DRIVE WITH
CAUTION.
LAT...LON 3181 11107 3185 11065 3244 11056 3251 11070
3250 11102
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 1:30 PM MST, 31 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM MST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST MON AUG 14 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE WEEK. && .DISCUSSION...ANOTHER MOIST AND UNSTABLE MORNING SOUNDING. SOLID LOW LEVEL SHEAR WITH STEERING LEVEL STILL WEAK...BUT INCREASING A LITTLE FROM THE NORTHEAST. LOCALLY HEAVY RAIN ONCE AGAIN THE CONCERN TODAY...WITH ISOLATED WET MICROBURST ACTIVITY POSSIBLE. HEAVY SCATTERED CONVECTION ALREADY IN EARLY AFTERNOON HOURS. LARGER SCALE EASTERLY IMPULSE LIFTING THROUGH WELL EAST NEAR TEXAS...BUT A WEAKER IMPULSE NEAR SOUTHERN CHIHUAHUA MAY ROTATE CLOSE ENOUGH TO SUSTAIN MORE WIDESPREAD OVERNIGHT CONVECTION THAN USUAL TONIGHT. TROUGH DEVELOPING ALONG WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT OUT WEST...BUT FOR SOUTHEAST ARIZONA PROBABLY KEEPING ENOUGH OF SOUTHERLY AND EASTERLY COMPONENTS TO OUR FLOW AT LOWER TO MID LEVELS TO KEEP DEEP MOISTURE IN OR AT LEAST VERY CLOSE. EXPECT PERIODIC ENHANCEMENT OF CONVECTION FROM SMALLER SCALE FEATURES AND A GENERALLY SEASONAL THUNDERSTORM FORECAST UNTIL FURTHER NOTICE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:00 PM MST | Flash Flood Warning | TWC | Pima | 60 min |
| Aug 13, 7:00 PM MST | Flash Flood Warning | TWC | Pinal | 60 min |
| Aug 13, 7:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 14, 1:17 PM MST | Flash Flood Warning | TWC | Cochise | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.